Aardema H

References (1)

Title : Organophosphorus pesticide poisoning: cases and developments - Aardema_2008_Neth.J.Med_66_149
Author(s) : Aardema H , Meertens JH , Ligtenberg JJ , Peters-Polman OM , Tulleken JE , Zijlstra JG
Ref : Neth J Med , 66 :149 , 2008
Abstract : Self-poisoning with organophosphate pesticides is a major health problem world-wide. Through the inhibition of acetylcholinesterase, organophosphorus poisoning is characterised by the clinical picture of acute cholinergic crisis. Other manifestations are the intermediate neurotoxic syndrome and delayed polyneuropathy. In the Western world, the occurrence of organophosphorus poisoning is less prevalent due to the declining availability of organophosphate pesticides, which could render the recognition of this particular type of intoxication and its specific treatment more difficult. In this article we discuss some recent developments and treatment dilemmas, illustrated by cases from our clinic, followed by a review of the current recommendations in the treatment of organophosphate poisoning.
ESTHER : Aardema_2008_Neth.J.Med_66_149
PubMedSearch : Aardema_2008_Neth.J.Med_66_149
PubMedID: 18424861